Im on singular tabs and two inhalers ..Ventolin and Pulmicort. The latter causes me to have oral thrush regulary, I have followed the advice I got from the Pharmasist and the Doctor about swilling my mouth out after use etc..
But I still get the problem.It causes my asthma to get worse, when I have an attack of Oral Thrush. (I think The thrush lands on my tubes also and makes me cough) once I take med to get rid of the Thrush My mouth gets better and my cough goes!
Anyone else have this problem?
I'm on Pulmicort, but fortunately, I haven't had thrush. I do rinse my mouth out after each use. Maybe you're just more sensitive to the Budisonide. Perhaps your doctor could suggest an alternative asthma medication.
I JUST started advair and was told to rinse becuase of potential thrush, but the idea of brushing too makes sense. Since it was my very first time, I don't think I breathed as much in and a bunch felt like it went right on my tongue. So I'm wondering if inhaling "correctly" makes a difference, and I think I'm going to brush too.
Yep, I have major probs with it. A few months ago I had a problem...I had tonsilist...which would bring up my asthma. So with the extra puffs and the antibiotics for tonsils, I'd get rid of tonsilists, but be left with thrust, which would bring back the tonsilist again. Ended up not being able to stomache food cause of it and got put on 'Nilstat'
Still currently having bad asthma (Had my tonsils taken out a few months back) and my doc has doubled my preventer dose (I'm on seretide) and now put me on steriod pills. Still got the thrust prob, but I just take Nilstat when it comes back.
And btw I do rinse...I've tryed different liquids too...water, listerine , coke etc. I found coke works the best for rinsing.
Yes, I've been using Advair for several years and have been having a horrible time with Thrush. After I use the Advair, I rinse my mouth. Then, I brush my teeth, rinse again, and then rinse and gargle with mouth wash. I've also tried taking caprylic acid along with acidophilus. I don't know what else to try.
I called my doctor's office and left a message asking if I could try serevent instead since it didn't have the corticosteroid that causes the thrush. The Nurse called back and said the doctor advising rinsing your mouth after using it. DUH!!! I was furious with that remark.
So, now I use the Advair until I get thrush and then quit using it for a week until it goes away. The week I don't use it, I really abuse my albuterol, which probably isn't that good for me, but it's better than dealing with the Thrush.
If you find a solution that works, PLEASE post it. I'm desperate.
Thank you! My 2 year old daughter just had a serious bout of thrush ( bad on her inner lips too) and then a yeast infection rash both of which were not too bad by the time I brought her to see the doctor... He didn't say anything ...SHE IS ON SINGULAIR every day... I did suspect the asthma meds. Thank you! Good luck!
I was just diagnosed with asthma for the first time ever. I'm 31 y/o female. I just started the inhalers about a week ago. 1st albuterol but made me WAY too jumpy, so then xoponex -(levalbuterol) in nebulizer which is very similar to albuterol but it's like 70% less jitters after you take it and it lasts 4 to 6 hours. I had a steriod shot and they gave me QVAR steriod inhaler. WELL, after my first 2 days of using the steriod inhaler along with my levalbuterol/neb treatment, I started feeling raw, hoarse, very dry in the opening of my airway and down in my throat and airways. It made me feel like I couldn't get a good breath, couldn't relax my throat and breathing. I went to urgent care yesterday and they said they think I'm getting oral thrush from the steriod inhaler. JUST IN 2 DAYS of using that thing! unreal... So, I they gave me 3 pills called fluconazole 150mg tablets to take 1x daily. Just after my 1st pill I felt a LOT better the next morning. Right now I don't feel raw, horse, etc... I also took a bunch of mucinex like he said to too and I do feel a little congested but that's probably from all the expectorant meds to get this thickness out of me. I'm about to go on a lfight - wish me luck people!!! This will be my 1st trip with asthma and I'm a little scared! Where would I plug in my nebulizer if on a lfight and would they freak out on me thinking I'm gonna blow up the plane or something if I break my neb treatment??? lol.... sheesh.. I never knew how much trouble, triggers and things asthma sufferers have to avoid or go through.. I'm still not 100% I'm doing the right thing for myself as far as treatment, meds, actions, living, etc...
oh joy.. I got oral thrush yet once again from my qvar inhaler (i think that's what it's from anyway)... Had to take another 3 days of those anti-yest pills but this time the Dr gave me a mouth wash that's supposed to help get rid of yeast. It taste horrid but seems be keeping the white stuff from coming up in the back of my thraot, thank goodness!!!
I have to say, that when I feel the thrush coming on in the back on my throat, it feels weird, rawish, full, glue filled, thick as if I can't breathe from mucus plugs or something and it freaks me out a little cause I keep thinking it's asthma coming on... within 2 days of the anti-yeast pills though I cn breathe fairly normal again w/o that weird feeling in my throat.
I've only been on qvar for around 3 weeks or so and already have had 2 yeast infections in my throat even though I swish and gargled with water, then water w/50/50 peroxide, etc...
Guess I'm just a little more prone to it or something......
I've been feeling pretty good though the last couple of days asthma wise so I hope I can come off the steriod soon in another 2 weeks or so...
I've been on advair about 3 months and have been fine and this am I noticed two small tiny white spots that hurts. I have been rinsing with hydrogen peroxide, I really would like it to go away. Has anyone ever caught it early and had this work? Wondeirng if I should do that and then skip advair. Has anything like that worked for anyone? Or should I just call my dr.?
I used Advair for about two years with no problems. Then I started getting thrush. I never did anything differently. I got tired of calling the doc all the time for Diflucan. Now, when I get thrush, I quit the Advair for about a week. I'm not sure it's that good for me since I "really" abuse my albuterol during that time. I'm interested to know if the peroxide works for you. Keep us posted.
well one spot seems to be gone so I'm putting the hydrogen peroxide on the other one, I used something sterile to sort of break it open and then put on the medicine. I'm real hesitant to stop the advair in the heat wave we are having but if I have to I might.
well one spot is gone, the other seems to be hanging in. Not to be gross but I sterilized a needle, tore it and put the hydrogen peroxide and will skipped the advair tonight and probably tomorrow morning if the weather changes. Still putting hydgrogen peroxide but I think it only works if it actually gets in there. I have yet to see any other spots appear, cross your fingers! The air was awful today and one of the rare times I felt I needed the resuce inhaler I left it home. Luckily I was able to stay in the rest of the day and my breathing got better but as soon as I went out it was hard to breathe again so I did it when I got home and its in my purse for tomorrow. I got scared!
I believe i may have oral thrush yall... I woke up yesterday morning and saw this white Creamy stuff in the back of my throat... I used to get a strep throat once every year and it disappeared but from reading the symptons and stuff i believe i may have oral thrush....
I was readingup on how you can get it and it scares the heck out of me because it says something about Cancer and Aids and HIV and Gonnerehea Etc.... How did you all get Oral thrush... I am going to the doctor tomorrow.. I have been taking amoxicillian to see if that would help!